MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE REVERSE SHOULDER; ALTIVATE REVERSE, HUMERAL STEM, SMALL SHELL, SZ 6X175MM

ENCORE MEDICAL L.P. ALTIVATE REVERSE SHOULDER; ALTIVATE REVERSE, HUMERAL STEM, SMALL SHELL, SZ 6X175MM
Model Number 533-06-175
Health Effect - Clinical Code Fall (1848)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as stem broke after a fall.The previous surgery and the surgery detailed in this event occurred 1 year and 7 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was an ncmr#41313 associated with the main part #533-06-175, altivate reverse, humeral stem, small shell, sz 6x 175mm which document that out of 15 parts lot 1 part was rejected due to discoloration.Later, the rejected parts were accepted to use as is after proper justification.All other items in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to stem broke after a fall.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Agent has clearly mentioned that "patient fell" and there are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, prolonged overhead activities, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - patient fell and broke stem.

Brand Name
ALTIVATE REVERSE SHOULDER
Common Device Name
ALTIVATE REVERSE, HUMERAL STEM, SMALL SHELL, SZ 6X175MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key14085940
Report Number1644408-2022-00462
Device Sequence Number2147709
Product Code KWS
UDI-Device Identifier00190446259107
UDI-Public(01)00190446259107
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172351
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/26/2024
Device Model Number533-06-175
Device Catalogue Number533-06-175
Device Lot Number924W1001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Initial Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
509-02-036 LOT 955W1058; 533-12-000 LOT 005Y1019
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale